Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Bleeding post intake of emergency contraceptive pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   hi!! My wife got her last period on setember 10, 2010
Doctor :   Ok
User :   on 19th we had unsafe sex
User :   as we donot want to take baby rn, she took i-pill (emergency contraceptive pill)
Doctor :   Ok
User :   on20th sept
User :   the problem is that she again got her period on 27th september
User :   and also again today
User :   she is 23yrs old
Doctor :   Ok
User :   usually she has normal period cycle of 30days
User :   now what should we do?
User :   what is wrong with her?
Doctor :   May I know if her cycles were normal in the past.
User :   yes
User :   her periods were normal
User :   and also the cycles
User :   we are in great dilemma..please help
Doctor :   Does she have any other medical illness?
User :   not.not at all.
Doctor :   Let me brief you.
User :   she is fit in every aspect.
User :   ok
Doctor :   One of the side effects of emergency contraceptive pill such as I pill are menstrual cycle disturbances.
Doctor :   They occur due to the disturbances in the hormones that regulates the menstrual cycle.
Doctor :   These are one of the commonest side effects noticed.
Doctor :   though there are other reasons such as stress, pregnancy, other ovarian and uterine problems that may be causing these symptoms, i would consider the symptoms are probably due to the result of I pill
User :   i read these in many articles.. please be specific, considering the problem my wife is facing.
User :   i mean is there any problem with this? whether she has to take any medicine.
User :   will there be any problem in getting pregnancy in future for this?
Doctor :   I would suggest you to consider taking the pregnancy test
Doctor :   as a precautionary measure to make sure its not due to pregnancy.
User :   ok..
User :   but if it is not due to pregnancy then?
User :   i mean if we get negative after pregnancy test?
Doctor :   and yes, these are going to be temporary problems which should resolve soon.
Doctor :   Apart from this,
Doctor :   management of stress and anxiety are also essential.
User :   sorry, i did not get it.
Doctor :   Hence proper bed rest, adequate nutrition is also needed to prevents such symptoms happening in the future.
User :   do you want to mean that this may happen due to over stress/anxiety?
Doctor :   And lastly though the possibilities are very minimal, if the symptoms are persisting during her next cycles and if her present symptoms are persisting, I would suggest you to consider consulting gynaecologist for physical examination.
User :   will there be any problem in getting pregnancy in future for this?
Doctor :   Yes, stress anxiety are also one of the precipitating factors for these symptoms and maintaining them under control is very important in ones who have similar symptoms.
Doctor :   If no other uterine or ovarian causes are suspected on examination( like mentioned earlier the chances are low), she will not have any problems in conceiving in the future.
User :   ok.
User :   thanks doctor..i will get you back if problem persist for long time.
Doctor :   Do you have any other query?
User :   no..
User :   bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor